Segre's regularity bound for fat point schemes

Uwe Nagel, Bill Trok

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Motivated by questions in interpolation theory and on linear systems of rational varieties, one is interested in upper bounds for the Castelnuovo- Mumford regularity of arbitrary subschemes of fat points. An optimal upper bound, named after Segre, was conjectured by Trung and, independently, by Fatabbi and Lorenzini. It is shown that this conjecture is true. Furthermore, a generalized regularity bound is established that improves the Segre bound in some cases. Among the arguments is a new partition result for matroids.

Original languageEnglish
Pages (from-to)217-237
Number of pages21
JournalAnnali della Scuola normale superiore di Pisa - Classe di scienze
Volume20
Issue number1
DOIs
StatePublished - 2020

Bibliographical note

Publisher Copyright:
© 2020 Scuola Normale Superiore. All rights reserved.

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Mathematics (miscellaneous)

Fingerprint

Dive into the research topics of 'Segre's regularity bound for fat point schemes'. Together they form a unique fingerprint.

Cite this